RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 2017, Volume 27, Issue 2, Pages 267–282 (Mi vuu586)  

This article is cited in 1 scientific paper (total in 1 paper)

MATHEMATICS

On using Gaussian functions with varied parameters for approximation of functions of one variable on a finite segment

A. V. Chernovab

a Nizhni Novgorod State University, pr. Gagarina, 23, Nizhni Novgorod, 603950, Russia
b Nizhni Novgorod State Technical University, ul. Minina, 24, Nizhni Novgorod, 603950, Russia

Abstract: We study the opportunities of approximation of a piecewise continuous function on a finite segment by a linear combination of $\mu$ Gaussian functions, with the object of their usage for control approximation in lumped problems of optimal control. Recall that a Gaussian function (quadratic exponent) is one defined as follows $\varphi(x)=\dfrac{1}{\sigma\sqrt{2\pi}} \exp[ -\dfrac{(x-m)^2}{2\sigma^2} ]$. Unlike investigations carried out by another authors, we consider the case where the parameters of a Gaussian function (with the coefficients of a linear combination) are varied and selected, in particular, by minimization of the difference between a function being approximated and its approximation, or (in the case of an optimal control problem) by minimization of the cost functional. Such an approach gives the opportunity to approximate optimal control problems with lumped parameters by finite dimensional problems of mathematical programming of comparatively small dimension (as opposed to piecewise constant or piecewise linear approximation on a fixed mesh with small width which is usually used). We present also some results of numerical experiments which substantiate efficiency of the approach under study.

Keywords: control parametrization technique, lumped problem of optimal control, approximation by quadratic exponents, Gaussian function.

Funding Agency Grant Number
Ministry of Education and Science of the Russian Federation 1727
02.В.49.21.0003


DOI: https://doi.org/10.20537/vm170210

Full text: PDF file (336 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 517.518
MSC: 41A30
Received: 05.03.2017

Citation: A. V. Chernov, “On using Gaussian functions with varied parameters for approximation of functions of one variable on a finite segment”, Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 27:2 (2017), 267–282

Citation in format AMSBIB
\Bibitem{Che17}
\by A.~V.~Chernov
\paper On using Gaussian functions with varied parameters for approximation of functions of one variable on a finite segment
\jour Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki
\yr 2017
\vol 27
\issue 2
\pages 267--282
\mathnet{http://mi.mathnet.ru/vuu586}
\crossref{https://doi.org/10.20537/vm170210}
\elib{http://elibrary.ru/item.asp?id=29410198}


Linking options:
  • http://mi.mathnet.ru/eng/vuu586
  • http://mi.mathnet.ru/eng/vuu/v27/i2/p267

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. V. Chernov, “O primenenii kvadratichnykh eksponent dlya diskretizatsii zadach optimalnogo upravleniya”, Vestn. Udmurtsk. un-ta. Matem. Mekh. Kompyut. nauki, 27:4 (2017), 558–575  mathnet  crossref  elib
  • Вестник Удмуртского университета. Математика. Механика. Компьютерные науки
    Number of views:
    This page:2108
    Full text:57
    References:25

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020